Advertisement

On the order of approximation for the rational interpolation to |x|

  • Han Xuli
Article
  • 17 Downloads

Abstract

The order of approximation for Newman-type rational interpolation to |x| is studied in this paper. For general set of nodes, the extremum of approximation error and the order of the best uniform approximation are estimated. The result illustrates the general quality of approximation in a different way. For the special case where the interpolation nodes are\(x_i = \left( {\frac{i}{n}} \right)^r (i = 1,2, \cdots ,n;r > 0)\), it is proved that the exact order of approximation is\(O\left( {\frac{1}{n}} \right),O\left( {\frac{1}{{n\log n}}} \right) and O\left( {\frac{1}{{n^r }}} \right)\), respectively, corresponding to 0<r<1, r=1 and r>1.

Keywords

Interpolation Point Interpolation Node Exact Order Imal Interpolation Rational Interpolation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Newman, D., Rational Approximation to |x|, Michigan Math. J., 11(1964), 11–14.MATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    Stahl, H., Best Uniform Rational Approximation of |x| on [−1,1], Mat. Sb., 183(1992), 85–118.Google Scholar
  3. [3]
    Levin, A. L., Maimeskul, V. V. and Saff, E. B., Rational Approximation with Locally Geometric Rates, J. Approx. Th., 92(1998), 308–330.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    Levin, A. L. and Saff, E. B., Fast Decreasing Rational Function, Israel J. Math., 114(1999), 125–148.MATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    Brutman, L. and Passow, E., Rational Interpolation to |x| at the Chebyshev Nodes, Bull. Austral Math. Soc., 56(1997), 81–86.MATHMathSciNetCrossRefGoogle Scholar
  6. [6]
    Brutman, L. and Passow, E., On Rational Interpolation to |x|, Constr. Approx., 13(1997), 381–391.MATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    Brutman, L., On Rational Interpolation to |x| at Adjusted Chebyshev Nodes, J. Approx. Th., 95(1998), 146–152.MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    Werner, H., Rational Interpolation von |x| in äquidistanten Punkten, Math. Z., 180(1982), 85–118.Google Scholar

Copyright information

© Springer 2002

Authors and Affiliations

  • Han Xuli
    • 1
  1. 1.Department of Applied MathematicsCentral South UniversityChangshaPRC

Personalised recommendations